Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 180, NWS Little Rock, AR

May 5, 2000Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 5, 2000, 3:10 PM CDT for Desha County, Drew County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 5, 2000, 3:10 PM CDT (20:10 UTC)
Expired
May 5, 2000, 3:45 PM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Desha County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 3:15 PM CDTThunderstorm Wind 50 EMonticello, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:40 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 5, 1:40 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT FRI MAY 5 2000

500MB TEMPS ARE PROGGED TO WARM 1-2 DEG AND HEIGHTS WILL RISE
SLIGHTLY OVER WESTERN ARKANSAS SATURDAY WHICH SHOULD RESULT IN
SOMEWHAT LESS COVERAGE OF PCPN SAT AFTERNOON. A SHARP TROF WILL PUSH
THROUGH NRN AR SAT AFTERNOON AS THE UPPER LOW FINALLY MOVES NORTH
AND EXITS THE REGION SAT NIGHT. WILL KEEP 20 PCT POPS SUN DUE MAINLY
TO HEATING...BUT THE GENERAL SHOWERS WE HAVE BEEN GETTING SHOULD BE
OVER BY THEN. THERE COULD BE A FEW HAIL PRODUCERS LATE THIS
AFTERNOON AND THIS EVE OVER THE SOUTH AND EAST ALONG WITH SOME GUSTY
WINDS. MOS TEMPS ARE GOOD...WITH 80S STATEWIDE ON SUN WITH MORE
SUNSHINE.

.LIT...NONE.

In the hours before

Special weather statement, May 5, 12:39 PM CDT, 2 hours 31 minutes before
ARZ025-032>034-040>047-052>057-062>069-060200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT FRI MAY 5 2000

...SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTHERN AND
SOUTHWESTERN ARKANSAS LATE THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN AND
CENTRAL ARKANSAS LATE THIS AFTERNOON AND EVENING.

AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHWARD
ACROSS WESTERN ARKANSAS TODAY AND INTO TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THIS SYSTEM AND
ROTATE ACROSS ARKANSAS. THESE THUNDERSTORMS WILL INCREASE IN
INTENSITY DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS
BRINGING THE THREAT OF SOME SEVERE WEATHER.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS COULD
BE ACTIVATED LATE THIS AFTERNOON OR EVENING.

49

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:11 PM CDTTornado WarningLZKSharp34 min
May 4, 7:23 PM CDTTornado WarningLZKCleburne37 min
May 5, 5:32 PM CDTFlash Flood WarningLZKBradley118 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.